Winter Storm, Washtenaw
- When
- February 26, 4:00 PM EST to February 27, 4:00 AM EST
- Where
- Washtenaw forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.253, -83.839 (the zone’s center; the record gives no point)
A strong low pressure system originating near Texas tracked northeast into the Ohio Valley. As the low lifted north, a mix of rain, freezing rain, sleet, and snow commenced Tuesday afternoon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A strong low pressure system originating near Texas tracked northeast into the Ohio Valley. As the low lifted north, a mix of rain, freezing rain, sleet, and snow commenced Tuesday afternoon. A changeover to snow began between 4-7 PM for most areas. A general 3 to 5 inch swath of snow fell across most of Southeast Michigan, with up to 7 inches falling in Ann Arbor and Dexter in Washnetaw county. The heavy wet snow and wind lead to power outages in and around Ann Arbor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Feb 26, 3:40 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EST TUE FEB 26 2013
.SHORT TERM... TONIGHT AND WEDNESDAY
THE WINTER HEADLINES WILL BE MAINTAINED IN THE AFTERNOON FORECAST
PACKAGE WITH THE EXCEPTION OF TRIMMING ST CLAIR AND LAPEER FROM THE
WARNING AND INCLUDE THEM IN THE ADVISORY SEGMENT WITH GENESEE AND
OAKLAND, ET AL. THIS ADJUSTMENT ACCOUNTS FOR LOWER STORM TOTAL
SNOWFALL THROUGH THE INTERSTATE 69 CORRIDOR DUE TO MIXED PHASE FOR A
FEW HOURS AT THE ONSET. RADAR INDICATIONS SUGGEST AT LEAST A SHORT
PERIOD OF MIXED PRECIP WILL ALSO BE POSSIBLE IN THE TRI CITIES AND
NORTHERN THUMB BUT WITH CONSIDERABLY MORE SNOW THERE COMPARED TO
POINTS SOUTH. STORM TOTAL ACCUMULATION EXCEEDING WARNING CRITERIA OF
6 INCHES IN 6 TO 9 HOURS STILL LOOKS LIKELY FOR THE NORTHERN THUMB.
FARTHER SOUTH THROUGH METRO DETROIT TO THE OHIO BORDER, THE ADVISORY
WILL REMAIN IN EFFECT FOR SPOTTY LIGHT GLAZING ON ELEVATED SURFACES
AND OBJECTS WHILE SURFACE TEMPERATURE HOVERS AT OR JUST ABOVE
FREEZING DURING THE REST OF THE AFTERNOON. A MODEST TEMPERATURE
RECOVERY IS THEN EXPECTED AS PRECIPITATION RATES SUBSIDE BUT THEN
THE ADVISORY WILL BE THERE TO COVER THE TRANSITION TO ALL SNOW AS
THE EVENING PROGRESSES WITH ABOUT 3 INCHES OF ACCUMULATION FROM
ABOUT MID EVENING THROUGH THE OVERNIGHT.
PRECIPITATION TYPE OUTCOMES HAVE BEEN STRONGLY DETERMINED BY A VERY
STRONG SURGE OF WARM AIR INTO LOWER MICHIGAN BELOW THE 700 MB LEVEL.
A SLIGHTLY SLOWER AND FARTHER WEST POSITION OF THE LOW PRESSURE
SYSTEM MADE IT POSSIBLE FOR THE WARM LAYER TO MOVE THIS FAR NORTH
AND THEN BE MAINTAINED AGAINST THE COOLING EFFECT OF HEAVIER
PRECIPITATION. HOWEVER, TRACTION TO MAINTAIN THE WARM LAYER WILL
BEGIN TO SLIP HEADING INTO THE EVENING AND THIS WILL RESULT IN
RAIN/MIXED PRECIP CHANGING BACK TO ALL SNOW BY MID EVENING THROUGH
THE OVERNIGHT HOURS. THE MID LEVEL WARM LAYER WILL SHRINK TOWARD THE
EAST AS THE BEGINNINGS OF THE TRANSITION TO EAST COAST CYCLOGENESIS
TAKE PLACE. THIS WILL CAUSE STRONG SHEARING IN THE THETA-E RIDGE
BELOW 700 MB DURING THE EVENING AND ALLOW THE PRECIPITATION TO COOL
THE PROFILE BELOW FREEZING ENOUGH FOR ALL SNOW. EVIDENCE THAT THIS
PROCESS IS ALREADY UNDERWAY IS INDICATED IN RADAR COMPOSITES THAT
SHOW HIGH REFLECTIVITY SHRINKING EASTWARD FROM NORTHERN ILLINOIS
OVER THE SOUTH END OF LAKE MICHIGAN.
THE QUESTION AFTER THAT WILL BE HOW MUCH SNOW TO EXPECT THROUGH THE
REST OF THE NIGHT AND WEDNESDAY MORNING BEFORE DIMINISHING WEDNESDAY
AFTERNOON. THIS WILL BE WITH AVERAGE SNOW RATIO IN THE SINGLE DIGITS
BUT WITH A RESPECTABLE AMOUNT OF FORCING AND QPF LEFT TO GO. THE
UPSTREAM TRANSITION TO SNOW HAS BEEN IMPRESSIVE IN THE CHICAGO AREA
WITH VISIBILITY AT 1/4 MILE OVER MUCH OF THE AREA AS THE MID LEVEL
WARM WEDGE ERODES BUT WHILE DYNAMIC FORCING ASSOCIATED WITH THE
TROWAL REMAINS STRONG IN A VERY LOW STATIC STABILITY ENVIRONMENT.
THE SLOW NORTHWARD AND EASTWARD DRIFT OF THE LOW WILL PLACE THE PEAK
TROWAL FORCING WITH MAX MOISTURE AND LONGEST DURATION OF SNOW IN THE
NORTHERN THUMB DURING THE 03-09Z PERIOD IN A BURST THAT WILL LIKELY
REACH WARNING CRITERIA BY SUNRISE WEDNESDAY. MOST LOCATIONS WILL
THEN GET AN ADDITIONAL INCH OR TWO OFF THE NORTHWEST FLANK OF THE
SYSTEM AS IT MOVES AWAY DURING WEDNESDAY.
&&
.LONG TERM...
THE LARGE UPPER LEVEL LOW CENTERED OVER/NEAR ST LOUIS MISSOURI WILL
BE DRAMATICALLY SHEARED APART AS THE UPPER LEVEL ENERGY/PV OVER THE
FOUR CORNERS REGION ZIPS OFF TO THE EAST AND MERGES...LEADING TO
CONSOLIDATED SYSTEM OVER THE EASTERN GREAT LAKES/MID ATLANTIC/NEW
ENGLAND AREAS WEDNESDAY NIGHT INTO THURSDAY. WITH AN EMBEDDED STRONG
SHORTWAVE SEEN ROTATING SOUTH/BRUSHING THE CENTRAL GREAT LAKES
WEDNESDAY NIGHT...ADDITIONAL SNOW SHOWERS ARE LIKELY...ESPECIALLY
OVER THE THUMB REGION...WHERE FRICTIONAL (LAND/MARINE INTERFACE) LOW
LEVEL CONVERGENCE WILL TAKE PLACE...AS GFS/NAM SHOW THIS QUITE WELL.
THUS...CERTAINLY NOT TRUE LAKE EFFECT WITH THE MARGINAL 850 MB TEMPS
OF -8 C...BUT WITH SOLID TENTH OF AN INCH OR SLIGHTLY GREATER QPF
ADVERTISED WITH LINGERING SYNOPTIC SUPPORT...AN ADDITIONAL INCH OR
TWO OF SNOW APPEARS LIKELY...WITH LESS THAN AN INCH ON THURSDAY AS
SUBSIDENCE BEHIND THE DEPARTING SYSTEM BEGINS TO KICK IN.
A RATHER AMPLIFIED UPPER LEVEL RIDGE WILL THEN PARK OVER THE GREAT
LAKES REGION ON FRIDAY AND LINGER INTO THE FIRST HALF OF THE
WEEKEND. STRONG SURFACE HIGH (1040 MB) OVER NORTHERN ONTARIO WILL
BE OFFERING A CONTINUOUS SUPPLY OF COLD AIR...AS 850 MB TEMPS
FORECASTED TO DROP OFF INTO THE NEGATIVE LOWER TEENS OVER THE
WEEKEND...ALONG WITH 925 MB TEMPS. THUS...HIGH STUCK IN THE 20S
APPEAR LIKELY...WHICH ARE VERY COLD FOR EARLY MARCH (12-15 BELOW
NORMAL).
EARLY NEXT WEEK...WILL HAVE TO WATCH ANOTHER STRONG PACIFIC WAVE
TRACK THROUGH THE PACIFIC NORTHWEST...WHICH LOOKS TO BE SWINGING
THROUGH THE OHIO VALLEY ON TUESDAY. INTERACTION WITH NORTHERN STREAM
TROUGH WORKING IN TANDEM MAY BE SUFFICIENT TO PROVIDE THERMAL
PROFILES TO SUPPORT ALL SNOW (PER 12Z EURO).
&&
.MARINE...
LOW PRESSURE HAS MOVED INTO THE SOUTHERN OHIO VALLEY THIS
AFTERNOON...AND WILL LIFT INTO FAR SOUTHERN LOWER MICHIGAN TOMORROW
MORNING. WITH THE LOW NOT WEAKENING AS QUICKLY...STRONGER EASTERLY
WINDS WILL OCCUR...PEAKING OUT TONIGHT OVER THE CENTRAL PORTION OF
LAKE HURON...WHERE A GALE WARNING REMAINS IN EFFECT. STILL CONCERNED
WITH NORTHEAST FLOW CHANNELING UP SAGINAW BAY SUPPORTING MARGINAL
GALES THIS EVENING...BUT GALES LOOK TO BE BRIEF...AND WITH THE ICE
COVER...WILL JUST MAINTAIN BRISK WIND ADVISORY. WINDS WILL SLOWLY
DIMINISH AND BECOME NORTHERLY ON WEDNESDAY AS THE THE LOW TRACKS OFF
TO THE EAST. HOWEVER...A STRONG HIGH OVER ONTARIO WILL MAINTAIN
STIFF NORTHERLY WINDS OF 15 TO 25 KNOTS PERSISTING THURSDAY AND
FRIDAY.
&&
.AVIATION...ISSUED 1208 PM EST TUE FEB 26 2013
//DISCUSSION...
IR SATELLITE AND RADAR VIEWS SHOW THE WINTER STORM FAST APPROACHING
WITH A QUICK START OF -FZRA IN THE SOUTH PER UPSTREAM OBS. AS THE
SYSTEM LIFTS NORTH...LESS MIX IS EXPECTED WITH A CLEANER TRANSITION
TO SNOW NORTH OF PTK. MOST SITES WILL BE ALL SNOW BY 00Z...
CHARACTER BEING HEAVY AND WET. PERIODS OF HEAVIEST INTENSITY ARE
MARKED BY 1/2 SM VSBYS...BUT COULD DROP TO 1/4 AT TIMES...ESPECIALLY
06-09Z. WIND GUSTS UP NEAR 25KT ARE FORECASTED WITH THE TIGHT
GRADIENT...BUT WEAKER DURING CENTRAL LOW PRESSURE PASSAGE.
FOR DTW...-RA OR -FZRA HAS COMMENCED THE PRECIP THIS AFTERNOON...
FOLLOWED BY A TRANSITION TO RAIN AND THEN SNOW. A TRANSITION TO ALL
SNOW BY IS EXPECTED BY 00Z. CIGS WILL DROP TO MVFR AND THEN IFR THIS
EVENING/OVERNIGHT WITH PERIODS OF LIGHT SNOW PERSISTING. MINIMAL
ACCUMS ARE EXPECTED THIS EVENING...BUT SEVERAL INCHES OF HEAVY AND
WET SNOW ARE EXPECTED OVERNIGHT.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN CEILINGS DROPPING BELOW 5000 FEET AFTER 20Z.
* LOW CONFIDENCE IN PRECIPITATION TYPE AT ONSET LATE THIS AFTERNOON
WITH HIGH CONFIDENCE IN PRECIPITATION TYPE BECOMING ALL SNOW THIS
EVENING AND OVERNIGHT.
* LOW CONFIDENCE IN VISIBILITY DROPPING BELOW 1/2 AT TIMES IN SNOW
THIS EVENING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ049-MIZ054-MIZ055...UNTIL NOON WEDNESDAY.
WINTER WEATHER ADVISORY...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-
MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...UNTIL NOON WEDNESDAY.
WINTER WEATHER ADVISORY...MIZ047-MIZ048-MIZ053...UNTIL NOON
WEDNESDAY.
LAKE HURON...
GALE WARNING...LHZ362-LHZ363...UNTIL NOON WEDNESDAY.
BRISK WIND ADVISORY...SAGINAW BAY...UNTIL 7 PM WEDNESDAY.
BRISK WIND ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON...UNTIL 5 AM WEDNESDAY.
LAKE ST CLAIR...
BRISK WIND ADVISORY...UNTIL MIDNIGHT WEDNESDAY.
MI WATERS OF LAKE ERIE...
BRISK WIND ADVISORY...UNTIL MIDNIGHT WEDNESDAY.
&&
SHORT TERM...BT
LONG TERM....SF
MARINE.......SF
AVIATION.....MM
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 433 AM EST TUE FEB 26 2013 MIZ049-054-055-062-063-271000- HURON-TUSCOLA-SANILAC-LAPEER-ST. CLAIR- 433 AM EST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT THIS AFTERNOON THROUGH WEDNESDAY MORNING. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING CONTINUES THROUGH WEDNESDAY MORNING. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. UP TO AN INCH OF ADDITIONAL SNOWFALL ACCUMULATIONS ARE POSSIBLE WEDNESDAY NIGHT AS THE REMNANT STORM SYSTEM SLOWLY MOVES ACROSS THE EASTERN GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT ALTHOUGH SNOWFALL REPORTS WOULD BE APPRECIATED. MIZ068>070-075-076-082-083-271000- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 433 AM EST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH WEDNESDAY MORNING. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER WEATHER ADVISORY CONTINUES THROUGH WEDNESDAY MORNING. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. UP TO AN INCH OF ADDITIONAL SNOWFALL ACCUMULATIONS ARE POSSIBLE WEDNESDAY NIGHT AS THE REMNANT STORM SYSTEM SLOWLY MOVES ACROSS THE EASTERN GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT ALTHOUGH SNOWFALL REPORTS WOULD BE APPRECIATED. MIZ047-048-053-060-061-271000- MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE- 433 AM EST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THIS EVENING THROUGH WEDNESDAY AFTERNOON. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER WEATHER ADVISORY CONTINUES INTO WEDNESDAY AFTERNOON. PLEASE REFER TO THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. UP TO AN INCH OF ADDITIONAL SNOWFALL ACCUMULATIONS ARE POSSIBLE WEDNESDAY NIGHT AS THE REMNANT STORM SYSTEM SLOWLY MOVES ACROSS THE EASTERN GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT ALTHOUGH SNOWFALL REPORTS WOULD BE APPRECIATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-271000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 433 AM EST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT BRISK WIND ADVISORIES ARE IN EFFECT FOR ALL NEARSHORE WATERS THIS AFTERNOON THROUGH TONIGHT. PLEASE REFER TO THE LATEST MARINE FORECAST PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1250 PM EST TUE FEB 26 2013 MIZ082-083-262000- LENAWEE-MONROE- INCLUDING THE CITIES OF...ADRIAN...MONROE 1250 PM EST TUE FEB 26 2013 ...WINTER WEATHER ADVISORY IN EFFECT... A MIX OF LIGHT TO MODERATE RAIN...FREEZING RAIN...SLEET...AND SNOW WILL GRADUALLY TRANSITION TO ALL RAIN BY MID-AFTERNOON. UNTIL THEN...MINOR ICE ACCUMULATIONS REMAIN POSSIBLE...MAINLY ON ELEVATED AND UNTREATED SURFACES SUCH AS BRIDGES...SIDEWALKS...DIRT ROADS...TREES...AND POWER LINES. THE TRANSITION TO ALL SNOW IS NOT EXPECTED UNTIL AROUND SUNSET.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 108 PM EST TUE FEB 26 2013 MIZ075-076-262000- WASHTENAW-WAYNE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT 108 PM EST TUE FEB 26 2013 ...WINTER WEATHER ADVISORY IN EFFECT... A MIX OF LIGHT TO MODERATE RAIN...FREEZING RAIN...SLEET...AND SNOW WILL GRADUALLY TRANSITION TO ALL RAIN BY MID-AFTERNOON. UNTIL THEN...MINOR ICE ACCUMULATIONS REMAIN POSSIBLE...MAINLY ON ELEVATED AND UNTREATED SURFACES SUCH AS BRIDGES...SIDEWALKS...DIRT ROADS...TREES...AND POWER LINES. THE TRANSITION TO ALL SNOW IS NOT EXPECTED UNTIL AROUND SUNSET. 99
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 134 PM EST TUE FEB 26 2013 MIZ060>063-068>070-262000- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN 134 PM EST TUE FEB 26 2013 ...WINTER WEATHER ADVISORY IN EFFECT... A LIGHT MIX OF FREEZING RAIN...SLEET...SNOW...AND OCCASIONAL RAIN WILL REACH THE INTERSTATE 69 CORRIDOR BY AROUND 230 PM THIS AFTERNOON. MINOR ICE ACCUMULATIONS WILL BE POSSIBLE INTO THE EARLY PORTION OF THE EVENING COMMUTE...BUT WILL MAINLY BE CONFINED TO ELEVATED OR UNTREATED SURFACES SUCH AS BRIDGES...DIRT ROADS...AND POWER LINES. PRECIPITATION INTENSITY WILL GRADUALLY INTENSIFY THROUGH THE EARLY EVENING HOURS BEFORE AN EVENTUAL TRANSITION TO ALL SNOW OCCURS AFTER SUNSET.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 315 PM EST TUE FEB 26 2013 MIZ075-076-082-083-262200- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 315 PM EST TUE FEB 26 2013 ...WINTER WEATHER ADVISORY IN EFFECT... LIGHT TO MODERATE RAIN WILL CONTINUE TO LIFT NORTHWARD INTO SOUTHEASTERN MICHIGAN THROUGH 500 PM EST. THE MAIN PRECIPITATION BAND IS CENTERED ALONG A LINE FROM MANCHESTER TO DUNDEE TO LUNA PIER...MOVING NORTHWARD AT 20 MPH. WHILE SURFACE TEMPERATURES HAVE RISEN TO THE FREEZING MARK...ISOLATED GLAZING REMAINS POSSIBLE ON ELEVATED AND NON TREATED SURFACES. BEHNKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 327 PM EST TUE FEB 26 2013 MIZ075-076-082-083-262200- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 327 PM EST TUE FEB 26 2013 ...WINTER WEATHER ADVISORY IN EFFECT... A LIGHT MIX OF ICE PELLETS AND RAIN WILL TRANSITION TO A COLD RAIN THROUGH 5 PM EST. PRECIPITATION INTENSITY WILL ALSO INCREASE FROM SOUTH TO NORTH DURING THE NEXT HOUR OR TWO. WITH THE HEAVIER PRECIPITATION...SURFACE TEMPERATURES ARE EXPECTED TO COOL DOWN TOWARDS THE FREEZING MARK MAKING ISOLATED GLAZING ON ELEVATED AND NON TREATED SURFACES POSSIBLE. BEHNKE
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 333 PM EST TUE FEB 26 2013 MIZ075-076-082-083-262200- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...ANN ARBOR...DETROIT...ADRIAN...MONROE 333 PM EST TUE FEB 26 2013 ...WINTER WEATHER ADVISORY IN EFFECT... LIGHT TO MODERATE RAIN WILL CONTINUE TO LIFT NORTHWARD INTO SOUTHEASTERN MICHIGAN THROUGH 500 PM EST. THE MAIN PRECIPITATION BAND IS CENTERED ALONG A LINE FROM MANCHESTER TO DUNDEE TO LUNA PIER...MOVING NORTHWARD AT 20 MPH. WHILE SURFACE TEMPERATURES HAVE RISEN TO THE FREEZING MARK...ISOLATED GLAZING REMAINS POSSIBLE ON ELEVATED AND NON TREATED SURFACES. BEHNKE
The national radar mosaic for the moment the first event began.
1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432499.